Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
161 Doctors are Online

Elevated blood sugar levels. History of heart attack, stent placement. Taking simvastatin, metoprolol succinate, aspirin. Advice?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1995
Answered : 4036 Questions
Question
I AM 54 AND HAD A HEART ATTACK 2 YEARS AGO AND HAVE 4 STENTS I TAKE SIMVASTATIN 40 MG, METOPROLOL SUCCINATE 200 MG, TEKTURNA 150 MG 1 81 MG ASPIRIN AND NIASPAN ER 500 MG, PLAVIX 75 MG, AND CITALOPRAM 40 MG FOR ANXIETY, AND MY BLOOD SUGAR IS 164 HOW BAD IS THAT
I WEIGH 186 AND AM 5'6" TALL
Posted Sun, 15 Apr 2012 in Heart Attack
 
 
Answered by Dr. Pragnesh Vachharajani 10 hours later
Hi,
Thanks for posting your query.

As you know you are having heart disease and you already have a major coronary event in recent past.

It is good that you are evaluated and treated with best possible treatment.

Normally blood sugar any time during the day should be less then 140mg/dl. Your blood sugar is 164, which is on higher side. There is nothing to get scared off, just you need to make some changes in your diet and live a healthy life style.

You need to take care of that. You are already multiple drugs to control your lipids and take care of heart .In case your sugar is not under controlled, it can raise lipids also. This raises the risk for blockage again.


I would like to suggest something

Do regular exercise, this is must for everything.
Plan your diet well. Avoid high sugar and high fat diet.
Monitor your weight
Avoid stress.

Apart from this please keep follow up with your doctor on regular basis and monitor your sugar at least once in 3 months.

I hope this answers your query, I will be glad to reply any follow up query that you have.

In case you do not have any further query, please accept the answer.

Wishing you good health.

Dr.Pragnesh
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an Emergency Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor